# SDR SIMA201025602

- Difficulty date: September 10, 2010
- Submitted: September 13, 2010
- Operation: Air carrier
- Aircraft: N928AE
- Make and model: Emb EMB-145LR
- Aircraft serial: 14500911
- Aircraft time: 13,893 hours, 12,290 cycles
- Engine: Rroyce AE3007A12
- Engine time: 12,868 hours, 11,282 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Condition: Leaking
- Location: Lt Engine
- Part time: 12,868 hours, 11,282 cycles
- Stage of operation: TO
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: C

## Discrepancy

ON FLIGHT 2829 SMOKE BEGAN TO FILL THE COCKPIT AND CABIN WHEN THROTTLES WERE SET FOR TAKEOFF.  THE SMOKE STOPPED AFTER THROTTLES BROUGHT TO IDLE DURING ABORTED TAKEOFF.  ENGINE BLEEDS AND PACKS WERE OPEN WHILE AUXILIARY POWER UNIT WAS OFF DURING THE SMOKE.  THE ODOR WAS SIMILAR TO COMPRESSOR WASH.  THE FLIGHT ATTENDANT DESCRIBED THE ODOR AS BURNING PLASTIC.  THE AIRCRAFT WAS REMOVED FROM SERVICE.  REMOVED LEFT ENGINE S/N 312812 AND INSTALLED ENGINE S/N CAE31388 IAW ENGINE REMOVAL AND INSTALLATION WORK CARD 71-00-00.  THE LEAK CHECK AND OPERATIONAL CHECK WAS GOOD.  THE AIRCRAFT WAS RETURNED TO SERVICE.  THE CAUSE OF THE SMOKE WAS DETERMINED TO BE FROM THE NR 4 CABON SEAL.
